Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 38, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 11, 2015, 2:24 PM MST for Graham County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2015, 2:24 PM MST (21:24 UTC)
- Expired
- Jul 11, 2015, 3:00 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Graham County, AZ
The radar
The Phoenix radar (KIWA), 143 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
769 WUUS55 KTWC 112124 SVRTWC AZC009-112200- /O.NEW.KTWC.SV.W.0038.150711T2124Z-150711T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 224 PM MST SAT JUL 11 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GRAHAM COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 300 PM MST * AT 223 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AND JUST NORTHWEST OF CALVA...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... CALVA...AND PORTIONS OF HIGHWAY 70 BETWEEN BYLAS AND PERIDOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3311 11020 3342 11019 3331 10994 TIME...MOT...LOC 2123Z 233DEG 21KT 3324 11021 $$ MEYER
2 follow-up statements
394 WWUS55 KTWC 112144 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 244 PM MST SAT JUL 11 2015 AZC009-112200- /O.CON.KTWC.SV.W.0038.000000T0000Z-150711T2200Z/ GRAHAM AZ- 244 PM MST SAT JUL 11 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR NORTHWESTERN GRAHAM COUNTY... AT 242 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHEAST OF CALVA...MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY REMOTE AREAS NORTH OF BYLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3311 11020 3342 11019 3331 10994 TIME...MOT...LOC 2142Z 231DEG 26KT 3329 11005 $$ MEYER
085
WWUS55 KTWC 112159
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
259 PM MST SAT JUL 11 2015
AZC009-112208-
/O.EXP.KTWC.SV.W.0038.000000T0000Z-150711T2200Z/
GRAHAM AZ-
259 PM MST SAT JUL 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAHAM COUNTY
WILL EXPIRE AT 300 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3311 11020 3342 11019 3331 10994
TIME...MOT...LOC 2154Z 233DEG 21KT 3329 11005
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:30 AM MST, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 11, 9:30 AM MST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 AM MST SAT JUL 11 2015 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL THIS WEEKEND AND DURING THE UPCOMING WEEK. A GRADUAL WARMING TREND WILL ALSO OCCUR...WITH ABOVE AVERAGE DAYTIME TEMPERATURES RETURNING DURING THE LATTER PART OF THE WEEK. && .DISCUSSION...PLENTY OF MOISTURE ACROSS SOUTHEAST ARIZONA WITH PRECIPITABLE WATER VALUES RANGING FROM 1.2 TO 1.4 INCHES ON CIRA LAYERED/TOTAL PRECIPITABLE WATER ESTIMATES AND 12Z KTWC SOUNDING. SURFACE DEW POINTS IN THE UPPER 50S TO MIDDLE 60S. WITH THE LOW NOW WELL NORTH OF THE AREA THE RESIDUAL TROUGHINESS NEAR THE WEST COAST HAS FILLED A BIT. AS THIS HAPPENS...THE RIDGE IS BUILDING BACK IN FROM THE EAST...SO WE'RE SEEING A DEGREE OR TWO OF WARMING IN THE 400-700MB LAYER. ALSO...THE STRONG SOUTHWESTERLY FLOW IS SLOWLY WEAKENING AND STARTING TO GAIN A MORE DOMINANT SOUTHERLY COMPONENT. THIS MAKES FOR A BIT LESS CONVECTIVE POTENTIAL THAN YESTERDAY...BUT STILL A MU CAPE IN THE 900 TO 1200 RANGE THIS AFTERNOON. SHEAR IS ALSO A LITTLE LESS THAN YESTERDAY BUT STILL WELL ABOVE AVERAGE. ISOLATED SEVERE MAINLY EAST OF TUCSON A CONCERN LATER TODAY. BASED ON LATEST MESO SCALE MODEL TRENDS WE TWEAKED THE STORM COVERAGE UP A LITTLE THIS AFTERNOON AND EVENING. WITH AN INCREASINGLY FAVORABLE UPPER LEVEL DIFFLUENT FIELD IN EASTERN AREAS WE MAY SEE A LITTLE MORE ACTION IN THE LATE NIGHT AND EARLY MORNING HOURS AS WELL. PLEASE SEE THE PREVIOUS DISCUSSION FOR ADDITIONAL DETAILS. && .AVIATION...VALID THRU 12/18Z. SCATTERED -TSRA/-SHRA FROM TUCSON EASTWARD TO THE NEW MEXICO BORDER THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED -TSRA/-SHRA WILL THEN CONTINUE MAINLY EAST OF KTUS LATE TONIGHT INTO SUNDAY MORNING. OTHERWISE...CLOUD DECKS WILL GENERALLY BE AT 6-12K FT AGL AND SURFACE WIND MAINLY LESS THAN 10 KTS INTO SUNDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THE UPCOMING WEEK. OTHERWISE...GENERALLY LIGHT TERRAIN DRIVEN WINDS WILL PREVAIL...WITH OCCASIONAL AFTERNOON GUSTS DUE TO STRONG DAYTIME HEATING. && .PREV DISCUSSION...FAIRLY FAST SWLY FLOW ALOFT CONTINUED OVER SE ARIZONA EARLY THIS MORNING IN RESPONSE TO A TROUGH ADJACENT THE WEST COAST AND HIGH PRESSURE CENTERED OVER NORTHEAST TEXAS. THERE WERE NO SIGNIFICANT CHANGES AMONGST THE 11/00Z GFS/ECMWF/CMC VERSUS PREVIOUS SOLUTIONS REGARDING THE WEATHER SCENARIO THRU ABOUT THE MIDDLE OF THE UPCOMING WEEK. THE UPPER TROUGH IS PROGGED TO REMAIN QUASI-STATIONARY NEAR THE WEST COAST THRU WED...AND HIGH PRESSURE ALOFT WILL CONTINUE TO BE CENTERED OVER TEXAS. A SLY/SWLY 700-300 MB FLOW REGIME WILL MAINTAIN ADEQUATE MOISTURE SUFFICIENT FOR ISOLATED TO SCATTERED SHOWERS/TSTMS. A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS SIMILAR TO FRI. FAIRLY QUICK STORM MOTIONS SHOULD MITIGATE THE THREAT OF WIDESPREAD HEAVY RAINFALL. THE FOCUS OF ATTENTION AROUND MID-WEEK SHOULD THEN TURN TOWARD A TROPICAL SYSTEM THAT IS PROGGED VIA THE 11/00Z GFS/ECMWF TO PASS SOUTHWEST OF THE SOUTHERN TIP OF THE BAJA CALIFORNIA PENINSULA WED OR WED NIGHT. THE GFS/ECMWF THEN TURNED THE SYSTEM WESTWARD TO A POSITION AROUND 18N-20N/115W MIDDAY FRI. AT ANY RATE...HAVE MAINTAINED ISOLATED TO SCATTERED COVERAGE OF SHOWERS/TSTMS THUR-FRI. A VERY GRADUAL DAILY WARMING TREND WILL OCCUR DURING THE NEXT SEVERAL DAYS...WITH ABOVE NORMAL HIGH TEMPS TO PREVAIL BY THUR-FRI. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/RASMUSSEN PREV DISCUSSION: FRANCIS
In the hours before
Special weather statement, Jul 11, 1:39 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
139 PM MST SAT JUL 11 2015
AZZ509>511-112130-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-
139 PM MST SAT JUL 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAHAM COUNTY UNTIL
230 PM MST...
AT 137 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF CALVA...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH LOCALLY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
CALVA...AREAS OF HIGHWAY 70 BETWEEN BYLAS AND PERIDOT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3340 10985 3306 11028 3318 11044 3319 11044
3319 11041 3322 11042 3323 11042 3339 11038
TIME...MOT...LOC 2037Z 214DEG 24KT 3318 11032
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:39 PM MST | Special Weather Statement | TWC | Graham | 51 min |
| Jul 11, 3:04 PM MST | Special Weather Statement | TWC | Graham | 56 min |
| Jul 11, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 29 min |
| Jul 11, 4:55 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
| Jul 11, 4:59 PM MST | Special Weather Statement | TWC | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.